I had never heard of this before so I went and did a search and found not much. Did your Dr. tell you more info on what this is and how to treat this disease? Very interested and also finding what your symptoms are with this disease.
Hi. Are you referring to interstitial myositis? Interstitial myositis—also known as myositis fibrosa—is a rare condition wherein a connective tissue forms within the muscle, leading to muscle stiffness. Like other forms of myositis, interstitial myositis can be diagnosed with increased serum level of muscle enzymes and abnormal electromyographic findings. Corticosteroids, including prednisone and immunosuppressive therapy, may help eliminate, or at least mitigate, the disease. To know more about interstitial myositis, consult your doctor. Hope this helps.
Hi, Thanks for your comment. My Dr. has had me on Prednisone for almost a year now with alot of side effects. He's weaning me off it now and 5 months ago started me on another med. He says this is a rare thing and I don't know if he tells me much that helps. I was checking on this web-site to see if anyone else had been diagnosed with it. I'm much better now but my Dr. thinks I should be on this med called Azathioprine for the rest of my life and it also has bad side effects. Do you have an opinion on this med? I am just waiting to get completely of the Prednisone before I di anything about it. Thanks
Hi. Thanks you for the immediate response. Azathioprine is an immunosuppressive antimetabolite indicated for patients with rheumatoid arthritis or those who underwent renal transplantation. While it exerts therapeutic effects on target cells, it also suppresses the immune system. With prolonged use, immunity levels fall, increasing the risk for development of cancer, infections and bone marrow suppression. Physicians using azathioprine should be familiar of the toxicity this drug does to the body. To know more about azathioprine, consult your physician. Hope this helps.
Hi I was diagnosed with Interstitial Myositis in 2008 by a biopsy after many painful other tests. I was on steroids, methotrexate and folic acid from then up to this year 2012 when I was taken off them as it wasn't doing anything. I had border line pneumonia last winter due to my immune system being too low due to the meds and swore to not take them again. My Neurologist doesn't know much so stopped going. I am looking at going to an Immunologist to see if he/she can help me. My pain, weakness and spasms are getting unbearable. I am part time in a wheelchair, use a walking stick, walker and a mobility scooter to get around. It is good to find someone else going through the same thing finally. Take care Sue
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.